Volume 5, issue 4 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 7, 3217–3753
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Hyperbolic covering knots

Daniel S Silver and Wilbur Whitten

Algebraic & Geometric Topology 5 (2005) 1451–1469

arXiv: math.GT/0503152

Abstract

Given any knot k, there exists a hyperbolic knot k̃ with arbitrarily large volume such that the knot group πk is a quotient of πk̃ by a map that sends meridian to meridian and longitude to longitude. The knot k̃ can be chosen to be ribbon concordant to k and also to have the same Alexander invariant as k.

Keywords
Alexander module, hyperbolic knot, ribbon concordance, tangle
Mathematical Subject Classification 2000
Primary: 57M25
Secondary: 20F34
References
Forward citations
Publication
Received: 25 March 2005
Revised: 4 August 2005
Accepted: 14 September 2005
Published: 30 October 2005
Authors
Daniel S Silver
Department of Mathematics
University of South Alabama
Mobile AL 36688
USA
Wilbur Whitten
1620 Cottontown Road
Forest VA 24551
USA